Acute bilateral myopia induced by Triplixam: a case report

BACKGROUND Side effects of the systemic drugs used to treat eyes are not common. Triplixam is used to treat systemic hypertension and contains amlodipine, indapamide and perindopril arginine as active ingredients which might have induced the sudden myopia. The transient myopia with objective findings disappeared after the discontinuation of the drug.
CASE PRESENTATION A 33-year-old male presented to the emergency department with a history of blurred vision in both eyes. Development of myopia, lens thickening, choroidal effusion and retinal striae at the macula with the increase in macular thickness was observed in both eyes. These symptoms cleared completely after the drug was discontinued. Myopisation could have been caused by lens thickening and changing its refractive index as a result of allergic or idiosyncratic reaction of the ciliary body. Retinal striae may be caused by the volume effect of the choroidal effusion.
CONCLUSION Our report describes the adverse effect of Triplixam, probably resulting from its ingredient indapamide. Although indapamide is a common drug used in the treatment of systemic hypertension, it is important for cardiologists, general practitioners and other physicians to be aware of the possible adverse effect of Triplixam.

as reported in: BMC Ophthalmol. 2020 Sep 22; 20(1): 375